Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 85, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Aug 23, 2013, 2:42 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2013, 2:42 PM EDT (18:42 UTC)
- Expired
- Aug 23, 2013, 7:11 PM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
554 WHUS71 KBOX 231842 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 242 PM EDT FRI AUG 23 2013 ANZ231>233-254-255-240000- /O.NEW.KBOX.SC.Y.0085.130823T1842Z-130824T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 242 PM EDT FRI AUG 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
419 WHUS71 KBOX 232311 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 711 PM EDT FRI AUG 23 2013 ANZ231>233-254-255-240015- /O.CAN.KBOX.SC.Y.0085.000000T0000Z-130824T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 711 PM EDT FRI AUG 23 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 20 KNOTS THIS EVENING. THEREFORE WE HAVE CANCELLED THE SMALL CRAFT ADVISORY. $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 2:38 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 23, 2:38 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 238 PM EDT FRI AUG 23 2013 .SYNOPSIS... COOLER AND DRIER CONDITIONS WILL PERSIST THROUGH THE WEEKEND. BUT AN UNSETTLED WEATHER PATTERN SETS UP FOR MUCH OF NEXT WEEK WITH AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1015 AM UPDATE... FORECAST REMAINS ON TRACK FOR TODAY. COLD FRONT IS NOW SOUTHEAST OF THE REGION...WELL OFFSHORE. MID LEVEL CLOUDS CONTINUE TO STREAM ACROSS THE AREA AND WILL SLOWLY PUSH SOUTHEASTWARD THROUGH THE DAY. EXPECT DIURNAL CU TO DEVELOP AS TEMPS COOL ALOFT STEEPENING THE LAPSE RATES. SOME MOISTURE STILL LINGERS ACROSS THE AREA SO A BRIEF SPRINKLE OR LIGHT SHOWER IS POSSIBLE. WINDS ARE ALREADY STARTING TO SWITCH TO THE NORTHEAST...AND THEREFORE EXPECT A SEA BREEZE TO PUSH THROUGH THE AREA. TEMPS WILL BE SLIGHTLY COOLER ALONG THE EAST COASTLINE TODAY. MADE ONLY MINOR ADJUSTMENTS TO THE FORECAST TO ACCOUNT FOR CURRENT TRENDS. PREVIOUS DISCUSSION... A MID-LEVEL TROUGH AXIS AND ELONGATED VORTMAX /MID- LEVEL DISTURBANCE/ APPROACHES TOWARDS EVENING AND SWEEPING SOUTH WITH AN ACCOMPANYING SECONDARY COLD FRONT WITH MUCH COOLER AND DRIER AIR TO THE REAR. COUPLING OF ENHANCED ASCENT AND DIFFLUENCE ALOFT WITH JET DYNAMICS MAY CAPITALIZE ON AVAILABLE MOISTURE AND WEAK INSTABILITY AHEAD OF THE SECONDARY COLD FRONT. THEREFORE A SPOT SHOWER IS POSSIBLE. APPEARING TO BE LOW-TOPPED WHILE IT WILL BE FAIRLY DRY THROUGHOUT THE COLUMN /MAINLY ABOVE H7 AND WITHIN THE BOUNDARY LAYER/ HAVE GONE WITH A MENTION OF SCATTERED SPRINKLES. CLOUDS SHOULD LINGER. MAY NOT HAVE ENOUGH COVERAGE AS ECHOED BY THE PREVIOUS FORECASTER CONCERNING A POTENTIAL ONSHORE MARINE STRATUS LAYER. OTHERWISE...MIX-DOWN OF FASTER MOMENTUM AND DRIER AIR EXPECTED. COULD SEE NORTHERLY WIND GUSTS UP TO 20 MPH WITH MINIMUM RELATIVE HUMIDITY VALUES DOWN TO AROUND 35 PERCENT. SHOULD SEE SEA-BREEZES ALONG THE EAST-SHORE DURING THE DAY AS THE INTERIOR WARMS TO HIGHS AROUND THE LOW-80S. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... TONIGHT... CONTINUED MENTION OF SCATTERED SPRINKLES AS ACTIVITY MAY PERSIST AHEAD OF THE SECONDARY COLD FRONT AND MID-LEVEL TROUGH AXIS. PATCHY CLOUDS WITH ANY SPRINKLE ACTIVITY...OTHERWISE MOSTLY CLEAR. NORTHERLY FLOW PERSISTS PUSHING COOLER AND DRIER AIR OUT OF CANADA SOUTHWARD. WINDS WILL BE STRONGEST ALONG THE EAST SHORE...WEAKENING ACROSS THE INTERIOR AS HIGH PRESSURE BUILDS EAST OUT OF THE GREAT LAKES REGION. SATURDAY... LIGHT AND VARIABLE WINDS CONTINUE EXCEPT ALONG THE EASTERN AND SOUTHEASTERN SHORELINE WITH ANTICIPATED SEA-BREEZES. HIGH PRESSURE CONTINUING TO BUILD EAST. COOL AND DRY AIRMASS IN PLACE EVIDENT FROM H85 TEMPERATURES AROUND +10C. EXPECT MOSTLY CLEAR CONDITIONS WITH BROAD SCALE SUBSIDENCE IN WAKE OF THE SECONDARY COLD FRONT. WILL SEE SOME SCATTERED DIURNAL CUMULUS AS THE BOUNDARY LAYER WILL BE WELL-MIXED UP TO H8. HIGHS AROUND THE MID- TO UPPER-70S. SATURDAY NIGHT... LIGHT AND VARIABLE WINDS EXCEPT ALONG THE EAST SHORE INCLUDING THE CAPE AND THE ISLANDS WHERE LAND BREEZES MAY BECOME AN ISSUE. EFFECTIVE RADIATIONAL COOLING SHOULD PERSIST ALLOWING LOWS TO FALL TO VALUES AROUND THE LOW- TO MID-50S. HAVE DROPPED LOWS A FEW DEGREES FURTHER FOR THOSE AREAS MORE CLIMATOLOGICALLY SUSCEPTIBLE TO RADIATIONAL COOLING...SUCH AS THE COASTAL PLAIN OF SOUTHEAST MASSACHUSETTS. FEEL MARTHAS VINEYARD MAY BE LIMITED BY NORTHERLY FLOW OFF THE WATERS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... HIGHLIGHTS... * DRY WEATHER SUN INTO MON WITH SEASONABLY WARM TEMPS * UNSETTLED WEATHER PATTERN MON NIGHT INTO THU WITH MULTIPLE BOUTS OF SHOWERS/TSTMS POSSIBLE OVERVIEW... GUIDANCE REMAINS IN GOOD AGREEMENT ON THE OVERALL LARGE SCALE PATTERN WHICH FEATURES AN ANOMALOUSLY STRONG UPPER LEVEL RIDGE PERSISTING OVER THE CENTRAL CONUS AND A MEAN TROF OVER THE N ATLANTIC. SNE WILL REMAIN ON THE PERIPHERY OF THE UPPER RIDGE WITH NEARBY POLAR JET DELIVERING OCCASIONAL SHORTWAVE PASSAGES. HOWEVER...UNCERTAINTY EXISTS IN THE TIMING AND AMPLITUDE OF THESE IMPULSES WHICH WILL IMPACT TIMING AND EXTENT OF SHOWERS AND THUNDERSTORMS IN SNE. IT DOES APPEAR LIKELY AN UNSETTLED WEATHER PATTERN WILL DEVELOP MON NIGHT INTO THU BUT DUE TO UNCERTAINTY IN THE DETAILS WE KEPT LOW CHC POPS IN THIS PERIOD. EXCESSIVE HEAT WILL REMAIN WEST OF SNE NEXT WEEK WITH TEMPS NEAR SEASONABLE NORMALS AND INCREASING HUMIDITY LEVELS. DAILY DETAILS... SUNDAY INTO MONDAY... HIGH PRES SHIFTS S OF NEW ENG WITH GRADUAL MID LEVEL WARMING OCCURRING. DRY WEATHER INTO MONDAY WITH SHOWERS LIKELY HOLDING OFF UNTIL MON NIGHT AS LEADING EDGE OF HIGHER THETA-E AIR REMAINS TO THE WEST. SUNDAY WILL LIKELY FEATURE MORE SUNSHINE AS CLOUDS WILL BE INCREASING DURING MONDAY. SEASONABLY WARM TEMPS IN THE UPPER 70S TO LOWER 80S POSSIBLY REACHING MID 80S IN SOME SPOTS MONDAY. SEABREEZES LIKELY ON EAST AND SOUTH COASTS SUNDAY BUT CONFINED TO MAINLY THE S COAST MONDAY. MONDAY NIGHT INTO THURSDAY... LOW CONFIDENCE ON TIMING AND AMPLITUDE OF INDIVIDUAL SHORTWAVES AS MODELS SHOWING LARGE SPREAD. GFS MAY BE TOO AMPLIFIED WITH TUE SHORTWAVE WHILE ECMWF LOOKS TOO STRONG WITH WED-THU SHORTWAVE. THERE WILL LIKELY BE MULTIPLE BOUTS OF SHOWERS/TSTMS DURING THIS PERIOD BUT TIMING IS UNCERTAIN. A WASHOUT NOT EXPECTED BUT SCT SHOWERS/TSTMS FROM TIME TO TIME. TEMPS NEAR SEASONABLE NORMALS BUT WILL BECOME INCREASINGLY HUMID. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE. VFR THROUGH THE PERIOD. EXPECT DIURNAL CU THIS AFTERNOON AND AGAIN TOMORROW AROUND 4000FT. SEA-BREEZE WILL CONTINUE TO PUSH ONSHORE TODAY AND DEVELOP AGAIN TOMORROW FOR THE EAST-SHORE. GUSTY WINDS AROUND 20KTS WILL DIMINISH BY SUNSET. EXPECT GUSTY WINDS AGAIN ACROSS THE CAPE AND THE ISLANDS...AROUND 20KTS. KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEA-BREEZES EXPECTED BY MIDDAY BOTH TODAY AND SATURDAY. A BRIEF SHOWER POSSIBLE TONIGHT. KBDL TERMINAL...HIGH CONFIDENCE IN VFR TAF. OUTLOOK...SUNDAY THROUGH TUESDAY... SUNDAY INTO MONDAY...HIGH CONFIDENCE. MOSTLY VFR WITH SCT-BKN DIURNAL CU. LATE NIGHT/EARLY MORNING PATCHY MVFR/IFR FOG POSSIBLE. MON NIGHT INTO TUE...MODERATE CONFIDENCE. AREAS OF MVFR AT TIMES IN SCT SHOWERS AND THUNDERSTORMS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE. NORTHEASTERLY WINDS WILL PREVAIL THROUGH THE PERIOD. GUSTY WINDS OF 20-23 KTS THIS AFTERNOON SHOULD SUBSIDE OVER THE NEXT FEW HOURS. WINDS WILL INCREASE IN THE AFTERNOON AGAIN TOMORROW...AROUND 20 KTS. SEAS WILL RESPOND AS A RESULT OF THE GUSTY WINDS AND MAY BUILD UP TO 5 FT BY SATURDAY...LOW CONFIDENCE SO CAPPED SEAS AT 4 FT. MAY NEED TO ISSUE A SMALL CRAFT ADVISORY FOR THE FAR SOUTHEASTERN OUTER WATERS SHOULD PROLONGED FETCH ALLOW SEAS TO BUILD. OUTLOOK...SUNDAY THROUGH TUESDAY... HIGH CONFIDENCE. LIGHT WINDS SUNDAY. SW WINDS MAY GUST TO 20-25 KT LATE MON INTO TUE ON BACK SIDE OF DEPARTING HIGH. SEAS MAY BUILD TO 5 FT OVER THE SOUTHERN WATERS BY TUE. DRY WEATHER PREVAILS WITH A LOW RISK OF SCATTERED SHOWERS/TSTMS MON NIGHT INTO TUE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/SIPPRELL NEAR TERM...DUNTEN SHORT TERM...SIPPRELL LONG TERM...KJC AVIATION...KJC/DUNTEN MARINE...KJC/SIPPRELL
Hazardous weather outlook, Aug 23, 3:30 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 330 AM EDT FRI AUG 23 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240730- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 330 AM EDT FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-240730- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 330 AM EDT FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.